U.S. doctors online nowAsk doctors free
A 18-year-old male asked:

I used atropine eye drops..without prescription. now, my eyes are dilated , sensitive and have blurry vision. still dilated after 3 days? will it go away? naturally or after using medicine? will it affect my eyesight?

2 doctor answers3 doctors weighed in
Dr. Sue Ferranti
Internal Medicine 31 years experience
You need to go see an eye doctor and take the drops you used with you. The length of time these effects will last would depend on the formulation you used. I guess you have probably figured out that you should never take any prescription medicine without a prescription! See an eye doctor ASAP for evaluation and treatment! Best of luck to you!
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Daniel Rosberger
Retinal Surgery 33 years experience
I'm not sure why you were on atropine drops. However, your symptoms are exactly what atropine would cause---dilation, light sensitivity and blurred vision especially at near. It should resolve in approximately 5-10 days.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Dec 10, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.